I have had odd symptoms since I was 5 years old. At that point I was diagnosed and with JRA and treated with liquid motrin until I was 12. I then supposedly went into remission. I have always had joint pain and swelling which was tolerable. At 20 I started having severe allergic reactions and hives head to toe daily. I was tested for Lupus but was told I didn’t have it and did allergy testing and shots for the allergy issues. At 27 I was diagnosed with Graves disease. They could not get my thyroid stabilized with meds so ended up killing my thyroid and I am now on synthroid for that.
About 2 years ago on Thanksgiving I woke up and could barely get out of bed because I was in so much joint pain. I dealt with it for almost a week before going to the ER because it was so bad. They did blood work and determined that it was in fact some sort of AI response and gave me steroids which made me feel like a million bucks. I then made an appointment with my PCP 2 weeks later. By that time I had finished the steroids and was starting to feel cruddy again. He did more blood work and sent me to a rhuematologist. Since the blood work panels were already done I walked in and talked to the doctor and told him symptoms. He looked at me then and there and said I am pretty sure you have Lupus but we need to run some more blood work. 2 weeks later I went back and diagnosed me officially with Lupus. He asked me if I ever had dry eye or dry mouth and my eye doctor had actually mentioned dry eye previously so the answer was yes. He said he thought I also had SS as well. Over the last year Fibro was added as well.
Currently I am on Plaquenil and Naproxen only for all of my AI issues. I have tried a number of others such as sulfasalazine and pilocarpine but they have caused pretty severe side effects so I had to stop them.
Over the last few days my dry eyes have been so bad it is making my face and head hurt and the otc eye drops I am using are not doing much. I have been debating calling my Rhuem to what else I can do. He has suggested restasis in the past but the side effects freak me out.